Can you take Advil and Aleve together?
No, Advil (ibuprofen) and Aleve (naproxen) should not be taken together.
Both Advil and Aleve are in the classified as NSAIDs (Non-steroidal anti-inflammatory Drugs). They have the same mechanism of action and taking them together greatly increases the chances of adverse effects. Both drugs are associated with nausea, stomach cramping and can increase the change of bleeding. When using Advil and Aleve together, the risk is heighened. More serious problems such an ulcers and stomach bleeding could occur.
As you should not take Advil and Aleve together, you should consider the differences between the drugs and decide which medication would be a better option for you.
Aleve (naproxen) is available in a dose of 220 mg in multiple forms (capsules, liqui-gels etc...). The main benefit of Aleve is that it has a longer duration of action than Advil. Each dose lasts around 8-12 hours.
In addition to the potential negative GI effects of NSAIDs, these drugs are also associated with cardiovascular risk. Studies show however, that Aleve is among the safer options within the class.
Advil (ibuprofen) is available over the counter in a dose of 200 mg and like Aleve, is manufacture red in a variety of dosage forms (e.g. caplets, soft gels). Advil lasts around 4-6 per dose and when used for short periods of time at indicated doses, is one of the safer NSAIDs when it comes to GI side effects.
Both Advil and Aleve have their positives and negatives but they should not be used together. Often times, people prefer one or the other. It may be prudent to try both at appropriate times and figure out which option works best for you.